Existence of Equilibrium in Single and Double Private Value Auctions
Matthew Jackson and
Jeroen M. Swinkels
Econometrica, 2005, vol. 73, issue 1, 93-139
Abstract:
We show existence of equilibria in distributional strategies for a wide class of private value auctions, including the first general existence result for double auctions. The set of equilibria is invariant to the tie-breaking rule. The model incorporates multiple unit demands, all standard pricing rules, reserve prices, entry costs, and stochastic demand and supply. Valuations can be correlated and asymmetrically distributed. For double auctions, we show further that at least one equilibrium involves a positive volume of trade. The existence proof establishes new connections among existence techniques for discontinuous Bayesian games. Copyright The Econometric Society 2005.
Date: 2005
References: Add references at CitEc
Citations: View citations in EconPapers (79)
Downloads: (external link)
http://hdl.handle.net/10.1111/j.1468-0262.2005.00566.x link to full text (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Existence of Equilibrium in Single and Double Private Value Auctions (2004) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:73:y:2005:i:1:p:93-139
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
Access Statistics for this article
Econometrica is currently edited by Guido Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().